|May-June '06 | briefing | mail | interviews | articles | psorchat | psorchat review | don't say this | flaker creativity | flakers' jargon | other places | archives | send mail | ed dewke | search | acknowledgments | legal stuff | ©2006 Ed Dewke|
“Wearing Out” - Might Try Pagano
Wow! I can’t explain how excited I was to find your web site! I have had psoriasis since I was 12. I became 100% worse after the birth of my second child 5 years ago. I also developed severe psoriatic arthritis in my lower back. However, about 4 years ago my derm put me on Enbrel. My psoriasis completely went away. I am now on the 50 mg shot, pre-mixed, once a week regimen. My plaques have started to come back on my forearms and lower legs. The pain in my back is okay, although I still get sore. I’m beginning to wonder if the effects of the medicine are wearing off and, like I read on one of your pages, I also wonder if the long-term effects are worth it. I am going to look into the Pagano Diet. We’ll see what happens! -Jamie I.
Ed’s Response: Sorry to hear about your gradual relapse on Enbrel. It seems impossible (with our current knowledge limitations) to predict who will react well to the biologics and for how long.
One of the good things about the Pagano dietary regimen is you can start it without dropping the Enbrel. Dr. Pagano says it can take 3 months to a year for the diet to “work.” That wait-time could only be exacerbated if you added a rebound from stopping Enbrel suddenly. The fact that you are at the 50 mg/weekly level of Enbrel also suggests you could, when it’s appropriate, and if you find you can manage the Pagano diet, drop down to 25 mg/weekly for a few months as a “phase out” strategy. This could further reduce the likelihood of serious rebound.
As you can tell, I’m a BIG BELIEVER in cautious strategies for stopping or modifying any treatment regimen — but especially those involving systemic medications.Be careful and let us know how things go. -Ed